Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 22, 2014, 06:39:51 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635715
  • Total Topics: 48230
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: High viral load---delay treatment?  (Read 1582 times)

0 Members and 1 Guest are viewing this topic.

Offline morethanpoz28

  • Member
  • Posts: 29
High viral load---delay treatment?
« on: February 17, 2007, 10:30:31 AM »
I need some of the expert opinions here at AM.  My partner rec'd his first set of labs back yesterday.  Hi CD4 was 250 %? and his VL was 1.5 million.  The only good news was that everything else was in good shape in terms of his other organs, no STDS, and no resistances.  The ID doc prescribed Atripla.  The problem is that my bf is a truck driver and operates heavy machinery.  He has been reading a lot of the posts on side effects and it has freaked him out.  He is going on vacation in 2 weeks and wants to delay beginning treatment until then.  I on the other had am freaking out b/c of his viral load.  While I respect his concerns, I think he needs to start RIGHT NOW!!!  What are your thoughts on delaying treatment for even 2 weeks?  BTW, the doc gave the OK but reluctantly. 
Diagnosed 1/16/07
1st Lab 1/18/07 CD4 443; 37%; VL 660
2nd Lab 4/3/07 CD4 306; 28%; VL 1300
Retest 4/16/07 CD4 425; ?%; VL ?

Offline blondbeauty

  • Member
  • Posts: 1,784
Re: High viral load---delay treatment?
« Reply #1 on: February 17, 2007, 11:08:10 AM »
I am not taking Atripla but I am taking Sustiva+Truvada=ATRIPLA. I started those meds last August. I can tell you the first night I could not even walk on a straight line. And the next morning I could not drive. I did it but I think I really risked my life. I could not calculate distances or control the car very well. Next day was much better and two weeks later I had no side effects.
I think two weeks is nothing in HIV infection. That is why it is a lentivirus (because it progresses with lentitude). I think it could be much more risky for him to drive under the effects of sustiva than waiting two weeks. But if you still want him to start now, make sure he takes it on an empty stomach and at least 8 hours before driving to minimize side effects.
By the way if he has 250 CD4 with such a high viral load he must be really strong. I am sure as soon as his visrus is suppresed and there is no preassure on his immune system, he will recover pretty fast.
Good luck!
You will both have great success on that easy to stick to treatment.
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: High viral load---delay treatment?
« Reply #2 on: February 18, 2007, 04:49:05 AM »
Delaying his treatment for two weeks with his current numbers would probably not cause any detrimental consequences.  He actually has a good point about waiting until his vacation time to start Atripla, being that he is a truck driver, and he needs to get used to the meds first until the side effects subside or become tolerable enough for him to resume his driving safely.

The other option is not to use Atripla but to go to a PI-based regimen such as Reyataz/Norvir/Truvada or Epzicom if he is really concerned about the side effects related to the efavirenz component of the Atripla.

Offline morethanpoz28

  • Member
  • Posts: 29
Re: High viral load---delay treatment?
« Reply #3 on: February 19, 2007, 02:50:00 PM »
Thanks for your comments and advice.  I have calmed down a bit and am trying to support him as much as I can.  However, he was complaining today about his thrush (which the doc prescribed meds for on Friday) was getting worse.  We e-mailed the doc and she responded that he should just start the ATRIPLA so now he is planning to start this Friday.  Sigh.... thanks again.
Diagnosed 1/16/07
1st Lab 1/18/07 CD4 443; 37%; VL 660
2nd Lab 4/3/07 CD4 306; 28%; VL 1300
Retest 4/16/07 CD4 425; ?%; VL ?

Offline mark54

  • Member
  • Posts: 26
Re: High viral load---delay treatment?
« Reply #4 on: February 19, 2007, 03:17:09 PM »
hi more than.  i had a similar reaction to just susteva it was new then and i just came off it. that's just what we did back then.   i just wanted you to know and i don't know how long you guys have been dealing with this but once you get on a cocktail that works for you it will all come together for you and just try not to freak.  i've been dealing with this for 24 years but only on meds for 8.  my high viral load is 750,000 and now <50.  it just takes trial and error to find the right one.  don't concern yourself with side effects lists cause most of them list every possibility it all depends on your body. 

Offline blondbeauty

  • Member
  • Posts: 1,784
Re: High viral load---delay treatment?
« Reply #5 on: February 19, 2007, 03:22:00 PM »
Good luck! Everything is going to work fine.  ;)
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline morethanpoz28

  • Member
  • Posts: 29
Re: High viral load---delay treatment?
« Reply #6 on: February 25, 2007, 09:49:52 PM »
Thanks for replying!   He started the meds this past Thursday (2/22) and has been dizzy, a little achy, somewhat hung over and depressed (but that one is nothing new).  However, he went to work tonite and is doing alright.  His spirits were raised a bit when he saw that would be able to function at work.  We have only ben dealing with this for 6 weeks.  Obviously he has been infected for a number of years but we only found out 6 week ago.  I am in a little better shape but my turn will come.  Anyway, thanks again!  :-*
Diagnosed 1/16/07
1st Lab 1/18/07 CD4 443; 37%; VL 660
2nd Lab 4/3/07 CD4 306; 28%; VL 1300
Retest 4/16/07 CD4 425; ?%; VL ?

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.